Disclaimer before I start - we are a 17 hour drive from the nearest vet with surgical facilities, and there are no vets willing to come to a horse were we are. We are consulting via phone with the Closest horse vet but that is the best we can do.
Yearling was gelded on Friday. He was sedated with Ketamine, Xylacine (?) and took quite a bit too keep him under. Surgery went well and he was recovering well in the next two days. Monday he looked a bit depressed and colicky then quickly went downhill sweating and with high labored respiration. On phone advice from the vet he has had Finadyne, Gentamycin and penicillin. He hasn't passed any feaces, he has urinated once. He has purplish red gums with a super slow capillary refill time. We gave him 700ml fluids yesterday via iv. He has floppy lips so is struggling to drink, and his respiration in getting worse. Hi temperature and heart rate are ok now but have been up and down. He nibbled a little hay last night, was offered a soupy mash of mitavite gum nuts but shown no interest.
Any help is really appreciated. If anyone has seen anything like this. Our best guess is a reaction to one of the drugs.. Our vet just doesn't know.